Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re darunavir.
Sep 29, 2012

GDay Doctor. I have an ongoing issue with (some) yellowing of the eyes and was told it was most likely due to atazanavir. My billirubum (?) is nearly 50. I also take tenofovir,ritonovir,3tc,acyclovir. 28yrs poz. undetectable 8yrs. 950 tcells. Does Darunavir affect cholesterol levels- is this much of a concern in most individuals? Thanks for your response. Regards John ( Melbourne Aust)

Response from Dr. Wohl

Atazanavir (Reyataz) is well known to cause a harmless increase in bilirubin in the blood that can cause yellowing of the whites of the eyes.

Darunavir is an excellent alternative. It also is taken with Norvir. The effect of darunavir on cholesterol and triglyceride levels is better than that seen with Kaletra and is probably not dissimilar to the effects of atazanavir. So, a switch to this drug seems like a good idea.

DW



Previous
This train wont stop
Next
Hepatitis b, c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement